Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 3, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 12, 2020, 3:24 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 13, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 3:24 PM EDT (19:24 UTC)
- In effect from
- Jun 13, 2020, 8:00 AM EDT
- Expired
- Jun 13, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WHUS41 KCAR 121924 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 324 PM EDT Fri Jun 12 2020 MEZ029-030-130330- /O.NEW.KCAR.BH.S.0003.200613T1200Z-200614T0000Z/ Coastal Hancock-Coastal Washington- 324 PM EDT Fri Jun 12 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the middle 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
903 WHUS41 KCAR 130117 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 917 PM EDT Fri Jun 12 2020 MEZ029-030-131015- /O.CON.KCAR.BH.S.0003.200613T1200Z-200614T0000Z/ Coastal Hancock-Coastal Washington- 917 PM EDT Fri Jun 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the middle 40s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
051 WHUS41 KCAR 130724 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 324 AM EDT Sat Jun 13 2020 MEZ029-030-140000- /O.CON.KCAR.BH.S.0003.200613T1200Z-200614T0000Z/ Coastal Hancock-Coastal Washington- 324 AM EDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
521 WHUS41 KCAR 131939 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 339 PM EDT Sat Jun 13 2020 MEZ029-030-140000- /O.CON.KCAR.BH.S.0003.000000T0000Z-200614T0000Z/ Coastal Hancock-Coastal Washington- 339 PM EDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 1:38 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 1:38 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Caribou ME 138 PM EDT Fri Jun 12 2020 .SYNOPSIS... A secondary cold front will cross the area tonight followed by a weak upper low on Sunday. Canadian high pressure then builds from the north Monday through Tuesday then slowly moves south of the region Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... 140 pm update... Cu conts to develop over the North Woods with mosunny skies elsewhere. This has allowed temps to warm into the m/u 70s though nw zones in the lwr 70s as clouds arrived early. SCAPE of a couple hundred joules exists acrs the northwest with convection mvg in fm Quebec in RRQ of upr level jet. Suspect as forcing conts due to jet streak and diurnal htg that nrn zones wl see thunder chcs increase throughout the aftn with biggest threat being gusty winds as low-lvl lapse rates steepen. No chgs were needed with this update. Previous Discussion: A second surface cold front will approach the area during the evening, providing another lifting mechanism to maintain showers for at least a few hours after sunset. Patchy fog is possible once again closer to the coast, mainly prior to the frontal passage around or just after sunrise early Saturday morning. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Sat looks to be cooler, drier, and somewhat breezy behind a secondary cold front. Sat ngt and Sun, a weak upper low will move NE from Nrn NY state toward Nrn ME with left ovr upper troffiness lingering ovr the FA into Sun eve. This will bring some cldnss alg with isold to sct shwrs to the Rgn spcly late Thu morn into aftn. Cannot rule out a rumble or two of thunder, but with little in the way of SBCAPE, felt hard pressed to add thunder to the fcst attm, spcly considering that sfc-BL dwpts may end up less than we show durg this tm. Most, if not all of the shwrs should slowly dissipate Sun eve as the upper trof lifts out to the NE and sfc hi pres begins to build from the NW, allowing for clrg skies late Sun ngt and some potential for radiational cooling for msly Nrn Vlys. Only coldest lctns may possibly reach upper 30s by erly Mon morn, so no frost anticipated late Sun ngt, at least from this fcst update perspective. && .LONG TERM /MONDAY THROUGH THURSDAY/... Dry with a Warming Trend Expected... With a semi-blocking upper ridge/high pres alf slowly building ESE from N Cntrl Can towards Nrn New Eng and the Can Maritime provs, the stage should be set for a slow, but progressive warming trend across especially Nrn/Cntrl ptns of the FA from Mon thru Thu with fair skies, culminating with the warmest hi temps Wed and Thu aftn. With SW to WSW geostrophic wind directions anticipated by mid week, hi temps across our FA will definitely trend to be inverted, with warmest temps across the N and Downeast areas cooled by the cold Gulf of Maine waters, spcly in the aftn when sfc winds ovr this ptn of the FA backs to the SSW under the influence of the sea breeze crcln. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR next 24 hours over all terminals except BHB. Cannot rule out localized MVFR/IFR restrictions in -tsra but confidence in any specific terminals experiencing storms is too low to include in forecast. BHB may experience IFR fog this evening before cold front crosses terminal with conditions improving rapidly after 05z. SW winds will be gusty this afternoon and turn to the NW this evening following frontal passage. SHORT TO LONG TERM: Sat - Tue...VFR conditions and lgt winds xpctd all TAF sites with brief isold to sct shwrs possible from late Sat ngt to Sun eve. && .MARINE... NEAR TERM: Seas will continue to fall to below 5 feet this morning. Winds and seas are expected to then remain below small craft advisory thresholds through Saturday morning. Patchy fog and drizzle will reduce visibility over the waters tonight. SHORT TO LONG TERM: No hdlns xpctd with wvs arnd 1 foot across the inner bay/harbor MZ052 waters and 2 to 3 ft ovr the outer MZs050-051. Went with about 90 percent of blended model wv guidance for fcst wv hts. Up to 4 different wv groups are possible ranging from very short fetch 3 secs to a faint very long fetch background swell of 16 to 17 sec. Most of observed wv energy, however, will be contained in an intermediate N propagating 8 sec wv group and a NW propagating swell like wv group of 10 sec, with the 10 sec group becoming the most dominate after Sun. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/MStrauser Short Term...VJN Long Term...VJN Aviation...Farrar/MStrauser/VJN Marine...Farrar/MStrauser/VJN
Hazardous weather outlook, Jun 12, 3:12 AM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 312 AM EDT Fri Jun 12 2020 MEZ001>006-010-011-015>017-029>032-130715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 312 AM EDT Fri Jun 12 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-070-071-130715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm- Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm- 312 AM EDT Fri Jun 12 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters and Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.